• May 27, 2016 News!The submission for Special Issue is officially open now!   [Click]
  • May 03, 2016 News!Vol.6, No.6 has been indexed by EI (Inspec).   [Click]
  • Mar 17, 2017 News!Vol.9, No.2 has been published with online version. 13 peer reviewed articles from 4 specific areas are published in this issue.   [Click]
General Information
Prof. Wael Badawy
Department of Computing and Information Systems Umm Al Qura University, Canada
I'm happy to take on the position of editor in chief of IJCTE. We encourage authors to submit papers concerning any branch of computer theory and engineering.
IJCTE 2009 Vol.1(2): 131-135 ISSN: 1793-8201
DOI: 10.7763/IJCTE.2009.V1.21

Recognizing Online Handwritten Gurmukhi Characters Using Comparison of Small Line Segments

Anuj Sharma, R. Kumar and R.K. Sharma

Abstract—This paper presents a method to recognize online handwritten Gurmukhi characters. Gurmukhi is the script of Punjabi language which is widely spoken across the globe. The proposed method is called small line segments and based on idea of chain code and elastic matching techniques. Using this method, we have obtained an overall recognition rate of 94.59%for a set of 2460 Gurmukhi characters collected from 60 writers. In recognizing a single stroke, the average speed using this method is approximately 0.156 seconds.

Index Terms—Online handwriting recognition, preprocessing, Feature extraction, chain code, elastic matching.

Anuj Sharma is with the Center for Advanced Study in Mathematics, Panjab University, Chandigarh (INDIA).
Dr. R. Kumar is with the School of Mathematics and Computer Applications, Thapar University, Patiala (INDIA).
Prof. R. K. Sharma is with the School of Mathematics and Computer Applications, Thapar University, Patiala (INDIA).


Cite: Anuj Sharma, R. Kumar and R. K. Sharma, "Recognizing Online Handwritten Gurmukhi Characters using Comparison of Small Line Segments," International Journal of Computer Theory and Engineering vol. 1, no. 2, pp. 131-135, 2009.

Copyright © 2008-2015. International Journal of Computer Theory and Engineering. All rights reserved.
E-mail: ijcte@vip.163.com